Thank you so much for this question! This is a totally understandable fear. Some people experience physical and mental symptoms when they start taking hormonal birth control pills. Sometimes these symptoms can be uncomfortable, and each person’s body adjusts to the new hormones a little differently. It sounds like you are very in touch with the way your body is feeling right now. We have some thoughts to help you understand what to expect.
It is most common for people to experience side effects in the first 2 to 3 months of taking the birth control pill. After that time, symptoms tend to decrease. Different people may experience different types of symptoms, or feel them at different intensities. Many people don’t notice any physical or mental changes at all!
As you know, some people using oral contraceptives may notice irregular bleeding, mood changes, acne, sore or enlarged breast/chest tissue, nausea, or headaches when they start the new medication. These symptoms are common, but should resolve quickly. If you start to notice symptoms, and especially if the symptoms interfere with school, work, or time with loved ones, you should reach out to your health care provider (HCP). You can work together with your provider to switch you to a different kind of birth control pill or a different method.
It sounds like you haven’t noticed any side effects so far, which is a great sign that the specific type of oral contraceptive you are using is working well for you. Your body will always tell you what it needs! Keep an open conversation going with your health care provider (HCP) as you continue your birth control journey. For now, we’re glad you’re feeling good and encourage you to trust your body’s positive messages.